Aa
A
A
A
Close
ADD / ADHD Community
3.38k Members
Avatar universal

ADHD or Anxiety? please help

I have bin diagnosed ADHD at age13, I started treatment for it after a series of depression and panick attacks, I was told by a psychologist that I have a comorbid disorder; ADHD,Anxiety and depression. I was treated with Risperdal and Ritalin. I am now seeing a new Dr who insists I don't have ADHD but a form of General/Social anxiety. I take Latuda 40mg n Paxil 40mg,& ropinirole for "restless leg syndrome" I don't believe I have RLS but my need to fidget due to my ADHD. I need advice or any thoughts on this, Paxil didn't work for me & soon I'll be Russia rouletting with SSRIs which I'm terrified. Please help
1 Responses
189897 tn?1441126518
COMMUNITY LEADER
     First, don't go on any stim meds if you are taking Paxil.  It blocks the actions of the stim med, allows it to build up, till it causes serious side effects.  See this link - http://www.corepsych.com/2012/09/adhd-insights-prozac-paxil-ampehtamines/
     Second, you had a doctor who treated and helped you.  The new one has ignored what was working.  It may be time to find a new doc.  Here are some reasons why.
     Anxiety is a very common co-disorder of ADHD.  There are two types of anxiety.  Cognitive or thinking (social anxiety) and Feeling anxiety.  Your doc is probably correct on you having social anxiety.  Where he is way off the mark and the reason to find another doc is that if you treat social anxiety with anti-depressants you make ADHD worse.  Specifically, "Remember: dopamine related prefrontal cortical problems cannot successfully be treated by serotonergic, antidepressant meds. Antidepressants make ADHD worse."  from - http://www.corepsych.com/2012/10/adhd-insights-social-anxiety-revisited/
     See this link on the difference between cognitive and feeling anxiety after you have seen the above mentioned link - http://www.corepsych.com/2013/03/adhd-insights-cognitive-anxiety-markers-2/
      You can try showing this info to your doc (what kind is he anyway?), but I am not sure he will listen.  Basically he is not treating the cause of your problem, but simply masking the symptoms.   And yes, I would be very worried about more SSRI's - chance are they will make the problem worse.
        Can you get back to your old doc?   Let me know if you need more info.  Good luck.  Let me know how things go!!
Have an Answer?
Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?